MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1883519HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis found out that the reported event ¿broken and faulty out of the packet¿ insinuates that the device was defective before use in the package however the biological contaminants inside the device and outside indicate use.The middle assembly would index freely however the inner assembly with resistance which is typical of spiral wrap damage from excess speed or improper direction.The inner hub was 0.07¿ from its typical position in relation to the rotating hub which is consistent with a stretched spiral wrap.There was some wear to the cutting teeth however it is not likely a causal effect of the reported event.The blade loaded into a handpiece however due to the resistance of the inner assembly, and pressure from the stretched spiral wrap, it would not function.A review of the global complaint data showed no other similar complaints for this lot number.There was no evidence of improper manufacturing and therefore has been ruled out as a likely cause.The information most likely indicates irregular torsional loads from improper speed or direction resulted in the observed damage and lack of function.The labeled maximum recommended speed for this device is 3,000 rpm in oscillate mode / direction.The user¿s guide warns ¿powered blades should be operated in the oscillate mode only.Operating in the forward mode may cause damage to the blade.¿ if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that a device was broken and faulty out of the packet during the procedure.There was no patient involvement.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key9841244
Report Number3004209178-2020-05514
Device Sequence Number19551068
Product Code EQJ
UDI-Device Identifier00885074080659
UDI-Public00885074080659
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model Number1883519HR
Device Catalogue Number1883519HR
Device Lot NumberHG3941C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1